I am 31 years old and have been on Paxil (20mg) for 2 years. I get pains ON my rib cage left and right of sternum and on the lower left too. I can rub at the spot that hurts and it feels like a bruise. After a short while (minute or so) it fades away. It has been going on since I started the medication for anxiety attacks. I have not had a real attack for about a year (knock on wood) but do get anxious from time to time. What could be causing this? Any information would be appreciated. Thank you.
What you have is almost certainlly unrelated to Paxil. It is probably a costal-chondritis, a minor irritation of the joint between the rib and the cartilage. I am assuming that your doctor is certain that it is not related to your heart.
Man this sounds like my symptoms they said i have costochondritis inflamation of the rib cartige but i have had shots and pills apon pills and nothing works now there saying i am depressed well u would too if your chest hurt and nobodt nos why it does they have ran every test on me and every thing is normal so if u find anything out let me no my e mail is ***@****
I am 28 and have been taking a very low dose of Paxil (5-10 mg) on and off for the last three years for anxiety. I changed insurance and they only cover 20mg tablets, so I have been splitting the pills. During the time that I've been taking the higher dose I have developed chest pains. I stopped taking the Paxil and my chest pains have gone away. Chest pains are a side effect of Paxil--it is even listed on the report on side effects from my pharmacy. What else can I take? Years ago I tried Celexa, but it made my stomach very upset, even with food. Can all SSRI's cause chest pain? Why do doctors believe that a 5 or 10 mg dose is too low and that if my dose is that low I don't really need it? Help!
Several years back I had a starting episode of pain in my left side just under the breast. It hurt if I breathed deeply. For a few months once or twice a week (sometimes more) I would get a sensation in the same spot, not painful but a twinge or what I would call 'static' pain because it only lasted for a second or two. At times I would get a tingling 'static' pain in my 'sterum' (the center of my chest). Never longer than a few seconds. I went to the doctor and he checked for pressure points but did not find anything. He didn't really give me an answer. I searched for one myself and settled on inflamation of the rib cartilage. It disappeared for almost two years but came back yesterday and lasted for almost a minute or two-it scares the hell out of me when it happens-it's hard to convince myself it's not heart related. I do have MVP but only have had rare skipped beats or a pounding when my heart 'sets' itself to it's normal rhythm.
Have had an echocardiogram and did not find anything-that was about two years ago. At normal weight, get lots of exercise at work-anyone have any ideas as to what to do about this? What type of treatment should I seek? Thanks : )
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.